Alert archive / Alabama / Freeze Warnings in 2005

Freeze Warning 1, NWS Mobile, AL

November 16, 200510 counties in Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this freeze warning at Nov 16, 2005, 3:52 PM CST for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Nov 17, 2005, 3:00 AM CST. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2005, 3:52 PM CST (21:52 UTC)
In effect from
Nov 17, 2005, 3:00 AM CST
Expired
Nov 17, 2005, 4:29 AM CST
In force
89 min
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 162152
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CST WED NOV 16 2005

...A FREEZE WARNING IS IN EFFECT FROM 3 AM TONIGHT UNTIL 7 AM THURSDAY
MORNING FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND
THE WESTERN FLORIDA PANHANDLE...

...A FREEZE WATCH IS IN EFFECT THURSDAY NIGHT INTO FRIDAY MORNING FOR
PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE...

.A COLD CANADIAN AIRMASS WILL SPREAD SOUTHWARD THE NEXT COUPLE OF DAYS.
AS A RESULT...TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING
MARK TONIGHT FOR 1 TO 3 HOURS...GENERALLY ALONG AND NORTH OF THE I-10
CORRIDOR FROM MOBILE TO CRESTVIEW. ALTHOUGH MOST OF THE MOBILE METROPOLITAN
AREA IS EXPECTED TO REMAIN SLIGHTLY ABOVE FREEZING...SOME POCKETS ON THE
OUTER FRINGES NORTH AND WEST OF THE CITY MAY SEE TEMPERATURES DIP TO OR
JUST BELOW THE FREEZING MARK. TEMPERATURES WILL REACH THE MID AND UPPER
20S THURSDAY NIGHT INTO FRIDAY MORNING FOR MOST OF THE AREA...EXCEPT FOR
THE IMMEDIATE COASTAL SECTIONS.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-170600-
/O.NEW.KMOB.FZ.W.0001.051117T0900Z-051117T1300Z/
/O.CON.KMOB.FZ.A.0001.051118T0600Z-051118T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
352 PM CST WED NOV 16 2005

...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CST THURSDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH
IS IN EFFECT FROM 3 AM TONIGHT UNTIL 7 AM CST THURSDAY MORNING. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING.

A COLD CANADIAN AIRMASS WILL SPREAD SOUTHWARD BEHIND A STRONG COLD FRONT
THAT PUSHED OF THE REGION THROUGHOUT THE DAY. TEMPERATURES ARE EXPECTED TO
FALL TO AROUND THE FREEZING MARK TONIGHT FOR 1 TO 3 HOURS...GENERALLY ALONG
AND NORTH OF THE I-10 CORRIDOR FROM MOBILE TO CRESTVIEW.

A COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE
REGION...WITH THE COLDEST TEMPERATURES OF THE SEASON EXPECTED LATE THURSDAY
NIGHT INTO FRIDAY MORNING. TEMPERATURES WILL PLUMMET INTO THE MID AND UPPER
20S FOR 2 TO 3 HOURS ACROSS MOST OF THE AREA...EXCEPT FOR THE IMMEDIATE
COASTAL SECTIONS. FREEZING TEMPERATURES ARE EXPECTED ACROSS INTERIOR LOCATIONS
AGAIN FRIDAY NIGHT...GENERALLY ALONG AND NORTH OF THE I-10 CORRIDOR FROM
MOBILE TO CRESTVIEW.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.
AREA RESIDENTS ARE ADVISED TO TAKE PRECAUTIONS TO PROTECT PETS AND PLANTS
FROM THE COLD TEMPERATURES. REMEMBER TO ALSO CHECK ON THE ELDERLY...MAKING
SURE THEIR HEATERS ARE WORKING PROPERLY. BE PARTICULARLY CAREFUL WITH
PORTABLE HEATERS WHERE THERE IS THE DANGER OF FIRE OR POISONOUS FUMES.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE AGAIN TOMORROW
NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
NOT AFFECTED BY TONIGHTS FREEZING TEMPERATURES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL NEWS NETWORK FOR
THE LATEST INFORMATION ON THIS POTENTIAL FREEZE SITUATION.

$$

ALZ063-064-FLZ002-004-006-170600-
/O.CON.KMOB.FZ.A.0001.051118T0600Z-051118T1500Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
352 PM CST WED NOV 16 2005

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. 

A COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE
REGION...WITH THE COLDEST TEMPERATURES OF THE SEASON EXPECTED LATE
THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES WILL PLUMMET INTO THE
MID AND UPPER 20S FOR 2 TO 3 HOURS ACROSS MOST OF THE AREA...EXCEPT FOR
THE IMMEDIATE COASTAL SECTIONS. FREEZING TEMPERATURES ARE EXPECTED ACROSS
INTERIOR LOCATIONS AGAIN FRIDAY NIGHT...GENERALLY ALONG AND NORTH OF THE
I-10 CORRIDOR FROM MOBILE TO CRESTVIEW.

REMEMBER...A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. AREA
RESIDENTS ARE ADVISED TO BEGIN TAKING PRECAUTIONS TO PROTECT PETS AND
PLANTS FROM THE COLD TEMPERATURES. REMEMBER TO ALSO CHECK ON THE ELDERLY...
MAKING SURE THEIR HEATERS ARE WORKING PROPERLY. BE PARTICULARLY CAREFUL
WITH PORTABLE HEATERS WHERE THERE IS THE DANGER OF FIRE OR POISONOUS FUMES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL NEWS NETWORK FOR
THE LATEST INFORMATION ON THIS POTENTIAL FREEZE SITUATION.

$$
2 follow-up statements
000 
WWUS74 KMOB 170333
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
933 PM CST WED NOV 16 2005

...A FREEZE WARNING IS IN EFFECT FROM 3 AM UNTIL 8 AM THURSDAY
MORNING FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA
AND THE WESTERN FLORIDA PANHANDLE...

...A FREEZE WATCH IS IN EFFECT THURSDAY NIGHT INTO FRIDAY MORNING
FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE...

.A COLD CANADIAN AIRMASS WILL SPREAD SOUTHWARD THE NEXT COUPLE OF
DAYS. AS A RESULT...TEMPERATURES ARE EXPECTED TO FALL TO AROUND
THE FREEZING MARK TONIGHT FOR 1 TO 4 HOURS...GENERALLY ALONG AND
NORTH OF THE I-10 CORRIDOR FROM MOBILE TO CRESTVIEW. ALTHOUGH MOST OF
THE MOBILE METROPOLITAN AREA IS EXPECTED TO REMAIN SLIGHTLY ABOVE
FREEZING...SOME POCKETS ON THE OUTER FRINGES NORTH AND WEST OF THE
CITY MAY SEE TEMPERATURES DIP TO OR JUST BELOW THE FREEZING MARK.
TEMPERATURES WILL REACH THE MID AND UPPER 20S THURSDAY NIGHT INTO
FRIDAY MORNING FOR MOST OF THE AREA...EXCEPT FOR THE IMMEDIATE
COASTAL SECTIONS.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-171200-
/O.EXT.KMOB.FZ.W.0001.051117T0900Z-051117T1400Z/
/O.CON.KMOB.FZ.A.0001.051118T0600Z-051118T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
933 PM CST WED NOV 16 2005

...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

THE FREEZE WARNING IS NOW IN EFFECT FROM 3 AM TO 8 AM CST
THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY
NIGHT THROUGH FRIDAY MORNING. 

A COLD CANADIAN AIRMASS WILL SPREAD SOUTHWARD BEHIND A STRONG
COLD FRONT THAT PUSHED OF THE REGION THROUGHOUT THE DAY.
TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK
TONIGHT FOR 1 TO 4 HOURS...GENERALLY ALONG AND NORTH OF THE I- 10
CORRIDOR FROM MOBILE TO CRESTVIEW.

A COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS
THE REGION...WITH THE COLDEST TEMPERATURES OF THE SEASON EXPECTED
LATE THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES WILL
PLUMMET INTO THE MID AND UPPER 20S FOR 2 TO 3 HOURS ACROSS MOST
OF THE AREA...EXCEPT FOR THE IMMEDIATE COASTAL SECTIONS. FREEZING
TEMPERATURES ARE EXPECTED ACROSS INTERIOR LOCATIONS AGAIN FRIDAY
NIGHT...GENERALLY ALONG AND NORTH OF THE I-10 CORRIDOR FROM
MOBILE TO CRESTVIEW.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. AREA RESIDENTS ARE ADVISED TO TAKE
PRECAUTIONS TO PROTECT PETS AND PLANTS FROM THE COLD
TEMPERATURES. REMEMBER TO ALSO CHECK ON THE ELDERLY...MAKING SURE
THEIR HEATERS ARE WORKING PROPERLY. BE PARTICULARLY CAREFUL WITH
PORTABLE HEATERS WHERE THERE IS THE DANGER OF FIRE OR POISONOUS
FUMES.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE AGAIN
TOMORROW NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION NOT AFFECTED BY TONIGHTS FREEZING
TEMPERATURES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL NEWS
NETWORK FOR THE LATEST INFORMATION ON THIS POTENTIAL FREEZE
SITUATION.

$$

ALZ063-064-FLZ002-004-006-171200-
/O.CON.KMOB.FZ.A.0001.051118T0600Z-051118T1500Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
933 PM CST WED NOV 16 2005

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. 

A COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS
THE REGION...WITH THE COLDEST TEMPERATURES OF THE SEASON EXPECTED
LATE THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES WILL
PLUMMET INTO THE MID AND UPPER 20S FOR 2 TO 3 HOURS ACROSS MOST
OF THE AREA...EXCEPT FOR THE IMMEDIATE COASTAL SECTIONS. FREEZING
TEMPERATURES ARE EXPECTED ACROSS INTERIOR LOCATIONS AGAIN FRIDAY
NIGHT...GENERALLY ALONG AND NORTH OF THE I-10 CORRIDOR FROM
MOBILE TO CRESTVIEW.

REMEMBER...A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE
POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION. AREA RESIDENTS ARE ADVISED TO BEGIN TAKING
PRECAUTIONS TO PROTECT PETS AND PLANTS FROM THE COLD
TEMPERATURES. REMEMBER TO ALSO CHECK ON THE ELDERLY... MAKING
SURE THEIR HEATERS ARE WORKING PROPERLY. BE PARTICULARLY CAREFUL
WITH PORTABLE HEATERS WHERE THERE IS THE DANGER OF FIRE OR
POISONOUS FUMES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL NEWS
NETWORK FOR THE LATEST INFORMATION ON THIS POTENTIAL FREEZE
SITUATION.

$$
000 
WWUS74 KMOB 171029
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
429 AM CST THU NOV 17 2005

...A FREEZE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY MORNING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE...

...THE FREEZE WARNING THROUGH 8 AM THIS MORNING HAS BEEN CANCELLED...

.A COLD CANADIAN AIRMASS WILL CONTINUE TO SETTLE OVER THE AREA AND
RESULT IN TEMPERATURES PLUMMETING BELOW THE FREEZING MARK TONIGHT
FOR 3 TO 5 HOURS. THE FREEZING TEMPERATURES WILL GENERALLY BE ALONG
AND NORTH OF THE I-10 CORRIDOR FROM MOBILE TO CRESTVIEW. TEMPERATURES
WILL GRADUALLY WARM ABOVE THE FREEZING MARK BETWEEN 8 AND 9 AM FRIDAY
MORNING. TEMPERATURES ARE ALSO EXPECTED TO FALL AT OR BELOW FREEZING
FOR A COUPLE OF HOURS AGAIN EARLY SATURDAY MORNING.

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-172200-
/O.CAN.KMOB.FZ.W.0001.000000T0000Z-051117T1400Z/
/O.UPG.KMOB.FZ.A.0001.051118T0600Z-051118T1500Z/
/O.NEW.KMOB.FZ.W.0002.051118T0600Z-051118T1500Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
429 AM CST THU NOV 17 2005

...FREEZE WARNING IS CANCELLED FOR EARLY THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE...

A COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE
REGION OVER THE NEXT COUPLE OF DAYS. THE COLDEST TEMPERATURES OF THE
SEASON WILL BE FELT TONIGHT AND EARLY FRIDAY MORNING. TEMPERATURES
WILL PLUMMET BELOW FREEZING FOR 3 TO 5 HOURS ACROSS MOST OF THE AREA...EXCEPT
ALONG THE IMMEDIATE COASTAL SECTIONS. FREEZING TEMPERATURES ARE EXPECTED
ACROSS INTERIOR LOCATIONS AGAIN FRIDAY NIGHT...GENERALLY NORTH OF THE
I-10 CORRIDOR.

REMEMBER...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION. AREA RESIDENTS ARE ADVISED TO TAKE PRECAUTIONS TO PROTECT
PETS AND PLANTS FROM THE COLD TEMPERATURES. REMEMBER TO ALSO CHECK ON
THE ELDERLY...MAKING SURE THEIR HEATERS ARE WORKING PROPERLY. BE
PARTICULARLY CAREFUL WITH PORTABLE HEATERS WHERE THERE IS THE DANGER
OF FIRE OR POISONOUS FUMES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL NEWS NETWORK
FOR THE LATEST INFORMATION ON THIS FREEZE SITUATION.


$$

ALZ063-064-FLZ002-004-006-172200-
/O.UPG.KMOB.FZ.A.0001.051118T0600Z-051118T1500Z/
/O.NEW.KMOB.FZ.W.0002.051118T0600Z-051118T1500Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
429 AM CST THU NOV 17 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE...

A COLD CANADIAN AIRMASS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE
REGION OVER THE NEXT COUPLE OF DAYS. THE COLDEST TEMPERATURES OF THE
SEASON WILL BE FELT TONIGHT AND EARLY FRIDAY MORNING. TEMPERATURES
WILL PLUMMET BELOW FREEZING FOR 3 TO 5 HOURS ACROSS MUCH OF THE AREA...EXCEPT
ALONG THE IMMEDIATE COASTAL SECTIONS. FREEZING TEMPERATURES ARE EXPECTED
ACROSS INTERIOR LOCATIONS AGAIN FRIDAY NIGHT...GENERALLY NORTH OF THE
I-10 CORRIDOR.

REMEMBER...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION. AREA RESIDENTS ARE ADVISED TO TAKE PRECAUTIONS TO PROTECT
PETS AND PLANTS FROM THE COLD TEMPERATURES. REMEMBER TO ALSO CHECK ON
THE ELDERLY...MAKING SURE THEIR HEATERS ARE WORKING PROPERLY. BE
PARTICULARLY CAREFUL WITH PORTABLE HEATERS WHERE THERE IS THE DANGER
OF FIRE OR POISONOUS FUMES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL NEWS NETWORK
FOR THE LATEST INFORMATION ON THIS FREEZE SITUATION.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 16, 3:30 PM CST, 22 minutes earlier.

Area forecast discussion, Nov 16, 3:30 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CST WED NOV 16 2005

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...COLD FRONT HAS MOVED
EAST OF FCST AREA...WITH MUCH COLDER AND DRIER AIRMASS RAPIDLY
FILTERING INTO THE REGION. ALTHOUGH WINDS WILL REMAIN UP TONIGHT...
LOOKING FOR A LIGHT FREEZE OVER MOST OF THE FCST AREA. EXPECT ONLY
THE IMMEDIATE COASTAL REGION TO REMAIN ABOVE FREEZING WITH MID TO
UPPER 30S AT THE BEACHES. OVER THE INTERIOR...EXPECT 30 TO 33
DEGREES ACROSS MOST IF NOT ALL OF THE AREA. ALTHOUGH THIS IS A LIGHT
FREEZE...SHOULD BE THE FIRST WIDESPREAD FREEZE OF THE YEAR...THUS WE
WILL GO AHEAD AND ISSUE A FREEZE WARNING FOR ALL INTERIOR ZONES FOR
TONIGHT. WE WILL LEAVE THE FREEZE WATCH IN EFFECT FOR THURSDAY NIGHT
FOR ALL OF OUR ZONES...ALL THE WAY TO THE COAST. THIS WATCH WILL
ALMOST CERTAINLY BE UPGRADED TO A FREEZE WARNING WITH THE UPCOMING
MIDNIGHT SHIFT FCST PACKAGE...AS WE ARE EXPECTING THE COLDEST
TEMPERATURES SO FAR THIS SEASON THURSDAY NIGHT. AS WINDS DIMINISH...
MID TO UPPER 20S WILL BE POSSIBLE THURSDAY NIGHT ACROSS NEARLY ALL
OF THE INTERIOR PORTION OF THE FCST AREA...WITH LOWER 30S EXPECTED
ALONG THE COAST. LOOK FOR CONTINUED DRY WEATHER AND ONLY VERY
GRADUALLY MODERATING TEMPERATURES THROUGH FRIDAY NIGHT.
/12

&&

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...DID NOT MAKE MANY CHANGES
TO EXTENDED PACKAGE THIS AFTERNOON. MODELS STILL INDICATE A COUPLE
OF RE-ENFORCING FRONTAL BOUNDARIES TO PUSH ACROSS THE REGION IN THE
MEDIUM RANGE...BUT WITH THE DRY AIRMASS IN PLACE IN ADVANCE OF THESE
SYSTEMS...EXPECT PRIMARILY AN SLIGHT INCREASE IN MID/HIGH LEVEL
CLOUD SWITCH THESE FEATURES...BUT MAY SEE AN ISOLATED SHOWER OR
TWO...ESPECIALLY TOWARD THE END OF THE PERIOD AS MOISTURE GRADUALLY
INCREASES. MIN TEMPS ARE EXPECTED TO GRADUALLY MODERATE INTO THE LOW
TO MID 40S BY THE END OF THE PERIOD...WITH DAYTIME HIGHS EXPECTED TO
BE PRIMARILY IN THE 60S.
/12

&&

.MARINE...COLD FRONT HAS PUSHED EAST AND SOUTH OF THE MARINE
AREA...WITH STRONG OFFSHORE FLOW AND BUILDING SEAS IN ITS WAKE.
WITH THIS...WILL HAVE A SMALL CRAFT ADVISORY CONDITIONS HAVE
MATERIALIZED...AND WILL CONTINUE THROUGH TONIGHT AND AT LEAST INTO
EARLY THURSDAY. WINDS AND SEAS SHOULD GRADUALLY DIMINISH FROM FRIDAY
THROUGH THE WEEKEND AS HIGH PRESSURE SETTLES OVER THE DEEP SOUTH.
/12

&&

.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL
BELOW CRITICAL THRESHOLDS BEGINNING LATE THURSDAY MORNING...AND A
LIGHT TO MODERATE NORTHERLY WIND FLOW WILL CONTINUE. THUS...A RED
FLAG WARNING HAS BEEN ISSUED FOR ALL ZONES.  CONTINUED DRY
CONDITIONS WILL PERSIST THROUGH THE WEEKEND...BUT DEWPOINTS WILL BE
SLOWLY INCREASING. WINDS WILL ALSO BE RELAXING SOMEWHAT THROUGH THE
WEEKEND.
/12

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      32  57  28  60 /   0   0   0   0
PENSACOLA   37  58  33  62 /   0   0   0  10
DESTIN      42  59  35  61 /   0   0   0  10
EVERGREEN   30  54  26  58 /   0   0   0  10
WAYNESBORO  31  55  27  56 /   0   0   0   0
CAMDEN      31  53  28  57 /   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING
     ZONES: AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
     20 TO 60 NM.

     RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MOBILE BAY...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

     FREEZE WATCH FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MOBILE BAY...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

     FREEZE WARNING FROM 3 AM THURSDAY TO 7 AM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
     UPPER MOBILE...WASHINGTON...AND WILCOX.

FL...FREEZE WARNING FROM 3 AM THURSDAY TO 7 AM THURSDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     FREEZE WATCH FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...AND
     WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM.

MS...FREEZE WARNING FROM 3 AM THURSDAY TO 7 AM THURSDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     FREEZE WATCH FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

&&
Hazardous weather outlook, Nov 16, 5:20 AM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CST WED NOV 16 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
520 AM CST WED NOV 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

NO SEVERE OR HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A COLD AIRMASS WILL SETTLE OVER THE REGION AND BRING THE FIRST
SIGNIFICANT FREEZE TO THE AREA FRIDAY AND SATURDAY MORNINGS. A FREEZE
WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA FOR THURSDAY NIGHT.

OTHERWISE...NO SEVERE OR OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS MAY BE REQUIRED AT SOME
INTERVAL FROM MID TO LATE THIS AFTERNOON THROUGH MIDNIGHT TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 12:19 AM CSTSpecial Marine WarningMOB26 min
Nov 16, 3:45 AM CSTFreeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more25 hr

Nearby

Freeze Warnings in Alabama, 2005Freeze Warnings in Mississippi, 2005Freeze Warnings in Florida, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.